International Journal of Differential Equations

Mixed Boundary Value Problem on Hypersurfaces

R. DuDuchava, M. Tsaava, and T. Tsutsunava

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The purpose of the present paper is to investigate the mixed Dirichlet-Neumann boundary value problems for the anisotropic Laplace-Beltrami equation divC(ACφ)=f on a smooth hypersurface C with the boundary Γ=C in Rn. A(x) is an n×n bounded measurable positive definite matrix function. The boundary is decomposed into two nonintersecting connected parts Γ=ΓDΓN and on ΓD the Dirichlet boundary conditions are prescribed, while on ΓN the Neumann conditions. The unique solvability of the mixed BVP is proved, based upon the Green formulae and Lax-Milgram Lemma. Further, the existence of the fundamental solution to divS(AS) is proved, which is interpreted as the invertibility of this operator in the setting Hp,#s(S)Hp,#s-2(S), where Hp,#s(S) is a subspace of the Bessel potential space and consists of functions with mean value zero.

Article information

Source
Int. J. Differ. Equ., Volume 2014 (2014), Article ID 245350, 8 pages.

Dates
Received: 22 February 2014
Revised: 31 May 2014
Accepted: 2 June 2014
First available in Project Euclid: 20 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1484881410

Digital Object Identifier
doi:10.1155/2014/245350

Mathematical Reviews number (MathSciNet)
MR3253609

Zentralblatt MATH identifier
1308.35116

Citation

DuDuchava, R.; Tsaava, M.; Tsutsunava, T. Mixed Boundary Value Problem on Hypersurfaces. Int. J. Differ. Equ. 2014 (2014), Article ID 245350, 8 pages. doi:10.1155/2014/245350. https://projecteuclid.org/euclid.ijde/1484881410


Export citation

References

  • R. Duduchava, “The Green formula and layer potentials,” Integral Equations and Operator Theory, vol. 41, no. 2, pp. 127–178, 2001.MR1847170
  • R. Duduchava, D. Mitrea, and M. Mitrea, “Differential operators and boundary value problems on hypersurfaces,” Mathematische Nachrichten, vol. 279, no. 9-10, pp. 996–1023, 2006.
  • R. Duduchava, “Partial differential equations on hypersurfaces,” Georgian Academy of Sciences A: Memoirs on Differential Equations and Mathematical Physics, vol. 48, pp. 19–74, 2009.MR2603279
  • M. Mitrea and M. Taylor, “Potential theory on Lipschitz domains in Riemannian manifolds: Sobolev-Besov space results and the Poisson problem,” Journal of Functional Analysis, vol. 176, no. 1, pp. 1–79, 2000.MR1781631
  • H. Le Dret, Numerical Approximation of PDEs, Class Notes M1 Mathematics, 2011-2012, 2011, http://www.ann.jussieu.fr/ledret/M1ApproxPDE.html.
  • W. Haack, Elementare Differentialgeometrie (Lehrbücher und Monographien aus dem Gebiete der Exakten Wissenschaften), Birkhäauser, Basel, Switzerland, 1955, (German).
  • R. Aris, Vectors, Tensors, and the Basic Equations of Fluid Mechanics, Prentice-Hall, Englewood Cliffs, NJ, USA, 1962.
  • P. G. Ciarlet, Introduction to Linear Shell Theory, vol. 1 of Series in Applied Mathematics, Gauthier-Villars, Paris, France, 1998.
  • L. Andersson and P. T. Chruściel, “Hyperboloidal Cauchy data for vacuum Einstein equations and obstructions to smoothness of null infinity,” Physical Review Letters, vol. 70, no. 19, pp. 2829–2832, 1993.MR1215407
  • R. Temam and M. Ziane, “Navier-stokes equations in thin spherical domains,” in Optimization Methods in Partial Differential Equations, vol. 209 of Contemporaty Math., pp. 281–314, AMS, 1996.
  • R. Duduchava, “A revised asymptotic model of a shell,” Memoirs on Differential Equations and Mathematical Physics, vol. 52, pp. 65–108, 2011.MR2883795
  • H. Triebel, Interpolation Theory, Function Spaces, Differential Operators, Johann Ambrosius Barth, Heidelberg, Germany, 2nd edition, 1995.MR1328645
  • L. Hörmander, The Analysis of Linear Partial Differential Operators IV, Springer, Heidelberg, Germany, 1983.
  • G. C. Hsiao and W. L. Wendland, Boundary Integral Equations, vol. 164 of Applied Mathematical Sciences Series, Springer, Berlin, Germany, 2008.
  • M. Shubin, Pseudodifferential Operators and Spectral Theory, Springer, Berlin, Germany, 1987.
  • M. E. Taylor, Pseudodifferential Operators, Princeton University Press, Princeton, NJ, USA, 1981.MR618463
  • R. Duduchava, “On Noether theorems for singular integral equations,” in Proceedings of the Symposium on Mechanics and Related Problems of Analysis, vol. 1, pp. 19–52, Metsniereba, Tbilisi, Georgia, 1973, (Russian).
  • P. D. Lax and A. N. Milgram, “Parabolic equations,” in Contributions to the theory of partial differential equations, Annals of Mathematics Studies, pp. 167–190, Princet on University Press, Princeton, NJ, USA, 1954.MR0067317
  • J. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications. Vol. I, Springer, Heidelberg, Germany, 1972.MR0350177 \endinput